Evidence map›Paper›PMID 36345226›Full record

ArticleThe American journal of case reports2022

Apixaban-Associated Diffuse Alveolar Hemorrhage in an Elderly Man with Multiple Complications.

Takuya Ozawa, Hideki Terai, Akiyoshi Kajino, Shiro Otake, Ayaka Saito, Miyuki Nishie, Yoshikazu Kishino, Hirofumi Kamata, Kentaro Hayashida, Makoto Ishii and 1 more

Open access · hybridAbstract readCase Reports
In one paragraph

Article in The American journal of case reports, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.8field-weighted citation impact, top 26% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 5 citations in OpenAlex.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

11 authors at 1 institution in 1 country.

Takuya OzawaDivision of Pulmonary Medicine, Department of Medicine, Keio University School of Medicine, Tokyo, Japan.
Hideki TeraiDivision of Pulmonary Medicine, Department of Medicine, Keio University School of Medicine, Tokyo, Japan.
Akiyoshi KajinoDivision of Cardiology, Department of Medicine, Keio University School of Medicine, Tokyo, Japan.
Shiro OtakeDivision of Pulmonary Medicine, Department of Medicine, Keio University School of Medicine, Tokyo, Japan.
Ayaka SaitoDivision of Pulmonary Medicine, Department of Medicine, Keio University School of Medicine, Tokyo, Japan.
Miyuki NishieDivision of Pulmonary Medicine, Department of Medicine, Keio University School of Medicine, Tokyo, Japan.
Yoshikazu KishinoDivision of Cardiology, Department of Medicine, Keio University School of Medicine, Tokyo, Japan.
Hirofumi KamataDivision of Pulmonary Medicine, Department of Medicine, Keio University School of Medicine, Tokyo, Japan.
Kentaro HayashidaDivision of Cardiology, Department of Medicine, Keio University School of Medicine, Tokyo, Japan.ORCID 0000-0002-1750-1982
Makoto IshiiDivision of Pulmonary Medicine, Department of Medicine, Keio University School of Medicine, Tokyo, Japan.ORCID 0000-0003-4396-1664
Koichi FukunagaDivision of Pulmonary Medicine, Department of Medicine, Keio University School of Medicine, Tokyo, Japan.
Keio University · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

BACKGROUND Diffuse alveolar hemorrhage (DAH) caused by direct oral anticoagulants (DOACs) has increased in recent years with the increase in prescriptions of DOACs. Generally, DOACs are considered to have a lower bleeding risk than the traditional anticoagulant, warfarin. However, major bleeding, including DAH, due to DOACs can be seen in clinical practice, and there are few reports to elucidate when DOAC-associated alveolar hemorrhage occurs and whether DOAC-induced DAH has a trigger. CASE REPORT An 80-year-old man diagnosed and treated for atrial fibrillation with apixaban 2.5 mg twice daily for 1 year before admission, underwent 2 invasive medical procedures over a short period of time. Hemoptysis began after the procedures. He experienced shortness of breath and rapidly progressive hypoxic respiratory failure. His postsurgical oxygen saturation level dropped rapidly. Chest radiography and computed tomography images showed pulmonary infiltration and ground-glass opacity in both lungs. Apixaban treatment was discontinued, and mechanical ventilation was initiated. Bronchoalveolar lavage cytology revealed hemosiderin-laden macrophages. A diagnosis of diffuse alveolar hemorrhage (DAH) was made. In previous reports about DAH caused by DOACs, most patients had bleeding triggers; drug interactions in patients taking DOACs are one of such triggers. Although DOACs are relatively safe for elderly patients, DAH can occur in patients receiving either early-stage or long-term treatment. CONCLUSIONS The onset of DOAC-associated DAH is not limited to the early stages of medication initiation. Various triggers can induce DAH in patients receiving DOACs.

Indexed as

Atrial FibrillationLung DiseasesRespiratory InsufficiencyStrokeAdministration, OralAgedAged, 80 and overAnticoagulantsHemorrhageHumansMalePyrazolesPyridonesWarfarinAnticoagulantsapixabanPyrazolesPyridonesWarfarin

Identifiers

PMID36345226
PMCPMC9662076
OpenAlexW4300818871

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.